MAUDE Adverse Event Report: ARTHREX, INC. BURR, OVAL, 8 FLUTE 4.0MM X 13CM; BURR,SURGICAL

ARTHREX, INC. BURR, OVAL, 8 FLUTE 4.0MM X 13CM; BURR,SURGICAL
Model Number BURR, OVAL, 8 FLUTE 4.0MM X 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 10/16/2024, it was reported by a sales representative via phone that qty.2 of an ar-8400obe oval burr had an issue during a shoulder arthroscopy procedure on (b)(6) 2024.When trying to use the first burr, it got stuck in the shaver handpiece and could not be used in the procedure.This occurred outside of the patient, and they were then able to remove the burr from the shaver handpiece.The second burr produced metal debris in the shoulder joint of the patient during its use.The surgeon was able to remove all the metal debris shavings from the joint.At that point, the procedure was completed successfully with no harm to the patient.There was no case delay, and no additional anesthesia was administered.The complaint devices were discarded.This occurred before and during use with no reported patient harm.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the attachment during use.

Brand Name
BURR, OVAL, 8 FLUTE 4.0MM X 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20559349
Report Number1220246-2024-08309
Device Sequence Number14231666
Product Code GFF
UDI-Device Identifier00888867043602
UDI-Public(01)00888867043602(11)240812(17)290731(10)15300720
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, OVAL, 8 FLUTE 4.0MM X 13CM
Device Catalogue NumberAR-8400OBE
Device Lot Number15300720
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown